Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 97, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 21, 2019, 8:14 AM CDT for Holmes County, Mississippi. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2019, 8:14 AM CDT (13:14 UTC)
- Expired
- Jul 21, 2019, 11:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:47 AM CDT | FLASH FLOOD | 3 Sw Lexington, MS | BROZVILLE RD CLOSED DUE TO FLOODING. A BOX CULVERT FAILED WITH A 30FT SECTION OF ROAD COLLAPSED. 2 HOMES ALSO TOOK ON WATER. |
| Jul 21, 9:47 AM CDT | FLASH FLOOD | 3 Nnw Lexington, MS | ANDERSON ROAD CLOSED DUE TO FLOODING. |
| Jul 21, 10:02 AM CDT | FLASH FLOOD | 3 Ssw Lexington, MS | HOLMES COUNTY SO REPORTS SEVERAL ROADS WASHED OUT THROUGHOUT THE COUNTY. |
| Jul 21, 10:09 AM CDT | FLASH FLOOD | Lexington, MS | EM REPORTS 1 FOOT OF WATER ENTERING BUSINESSES ALONG DEPOT ST. IN LEXINGTON. |
| Jul 21, 10:17 AM CDT | FLASH FLOOD | 4 Sw Acona, MS | BELL BOTTOM RD CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665
WGUS54 KJAN 211314
FFWJAN
MSC051-211545-
/O.NEW.KJAN.FF.W.0097.190721T1314Z-190721T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
814 AM CDT Sun Jul 21 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Holmes County in central Mississippi...
* Until 1045 AM CDT.
* At 814 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over 4 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Lexington, Coxburg, Emory, Ebenezer, Howard, Brozville and
Tolarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3326 8991 3292 9007 3298 9024 3313 9019
3334 9019
$$
JM1 follow-up statement
772
WGUS54 KJAN 211536
FFWJAN
MSC051-211645-
/O.EXT.KJAN.FF.W.0097.000000T0000Z-190721T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1036 AM CDT Sun Jul 21 2019
The National Weather Service in Jackson has extended the
* Flash Flood Warning for...
Central Holmes County in central Mississippi...
* Until 1145 AM CDT.
* At 1035 AM CDT, emergency management reported heavy rain across
the warned area with water entering buildings in Lexinton. Upwards
of 7 inches of rain has fallen.
Flash flooding is already occurring.
* Some locations that will experience flooding include...
Lexington, Coxburg, Emory, Ebenezer, Howard, Brozville and
Tolarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3326 8991 3292 9007 3298 9024 3313 9019
3334 9019
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:32 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 21, 6:32 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Jackson MS 632 AM CDT Sun Jul 21 2019 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: The patchy fog in south Mississippi and the low stratus deck in east Mississippi this morning will both mix out in about an hour or two. There are already scattered showers and storms developing in central Mississippi which are expected to increase in coverage through the morning and bring additional potential for reductions in ceiling and visibility at all area TAF sites into the afternoon hours. This activity will dissipate in the evening and VFR conditions will then prevail. /10/ && .DISCUSSION... Today and tonight: Today will be much like yesterday with a mid- level weakness in the ridge still located over our area. This disturbance is likely to trigger convection early in the day again and to spread throughout the entire CWA. With very little steering mechanisms in place, storm movement will be slow. This in conjunction with the high moisture content in the air (PWs above 2 inches) may lead to some localized flash flooding issues. The confidence in the flash flooding threat is low though since it will likely be a very localized issue and not widespread. In most areas, our summer soils can soak up more than 2 inches of rain per hour before becoming bogged down and over saturated. Due to the increased coverage of afternoon storms today, high temperatures will top out in the upper 80s/near 90 across the area. The storms will begin to dissipate with sunset this evening and will clear for an overall quiet night with lows falling into the low to mid 70s. /10/ Monday through Saturday: Mid level wave, diving through the upper MS valley at the beginning of the period, will push a cold front into northern MS Monday morning. As the boundary encounters a warming/destabilizing airmass ahead, widespread convection will develop over northern portions diminishing over central sections during the evening. The boundary will continue southward into southern sections Tuesday where a good coverage of convection will once again develop. To the north, drier air will begin spilling into the area as dewpoints fall into the lower 60s. The convection will diminish over the south during the evening with cool/dry advection continuing overnight into Wednesday. High pressure will shift east into the OH valley Wednesday night allowing advection to diminish and setting up the best night for radiational cooling. Thursday and to a large extent Friday will remain convection free as the Gulf of Mexico remains cutoff in light easterly flow. Some isolated storms may be possible late in the day Friday over the far southeast where the old boundary begins coming back north. Most of this looks to hold off until Saturday. /GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 86 71 88 72 / 68 28 53 53 Meridian 88 72 89 73 / 64 27 52 54 Vicksburg 88 73 89 71 / 44 28 51 57 Hattiesburg 88 71 90 73 / 62 25 58 46 Natchez 87 72 88 71 / 45 28 53 54 Greenville 89 74 89 71 / 63 31 52 57 Greenwood 88 72 88 70 / 69 30 54 59 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 21, 3:16 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 316 AM CDT Sun Jul 21 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220830- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 316 AM CDT Sun Jul 21 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:48 AM CDT | River Flood Warning | JAN | Neshoba | 3 days |
| Jul 21, 2:37 PM CDT | Special Weather Statement | JAN | Lawrence | 23 min |
| Jul 21, 3:00 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence | 30 min |
| Jul 21, 3:30 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis | 118 min |
| Jul 21, 3:45 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jul 21, 4:22 PM CDT | Flash Flood Warning | JAN | Jasper, Jones | 116 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.